MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10030630
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that product would be returned for analysis; however, the device has not been returned.Additional information will be submitted within 30 days of receipt.This is 1 of 5 mdrs being submitted for this complaint, with associated mdr report numbers of 2954740-2016-00189, 2954740-2016-00190, 2954740-2016-00191, 2954740-2016-00192 and 2954740-2016-00193.
 
Event or Problem Description
As reported by a healthcare professional, 5 deltapaq coils (cdf10015230/ c37792, cdf10025430/ c36045, cdf10020430/ c36101, cdf10020330/ c40094 and cdf10030630/ c37174) failed to detach.The detachment cable and dcb were changed, but the coils could not be detached.All of the coils were used in the same case, but not used consecutively.There were no potential patient adverse events.It was reported that product would be returned for analysis.
 
Additional Manufacturer Narrative
It was initially reported that the device would be returned for analysis; however, after multiple attempts, no product was returned and no additional information provided.As reported by a healthcare professional, 5 deltapaq coils (cdf10015230/c37792, cdf10025430/c36045, cdf10020430/c36101, cdf10020330/c40094 and cdf10030630/c37174) failed to detach.The detachment cable and dcb were changed, but the coils could not be detached.All of the coils were used in the same case, but not used consecutively.There were no potential patient adverse events.It was reported that products would be returned for analysis; however, multiple attempts to have the device returned and to obtain additional information were unsuccessful.The devices were not returned for analysis.A review of the manufacturing documentation associated with these lots presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The deltapaq coil failure to detach could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural/handling factors may have contributed to the event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is 1 of 5 mdrs being submitted for this complaint, with associated mdr report numbers of 2954740-2016-00189, 2954740-2016-00190, 2954740-2016-00191, 2954740-2016-00192 and 2954740-2016-00193.
 
Additional Manufacturer Narrative
The device was returned on 10/4/2016.As reported by a healthcare professional, 5 deltapaq coils (cdf10015230/c37792, cdf10025430/c36045, cdf10020430/c36101, cdf10020330/c40094 and cdf10030630/c37174) failed to detach.The detachment cable and dcb were changed, but the coils could not be detached.All of the coils were used in the same case, but not used consecutively.There were no potential patient adverse events.It was reported that products would be returned for analysis; however, multiple attempts to have the device returned and to obtain additional information were unsuccessful.Deltapaq lot c37174 was returned for analysis.The unidentified detachment control box (dcb) and the connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.Unreported damage of the coil found to have been pulled through and completely out of the introducer sheath and was further found to have been stretched at the proximal end by the unaided eye.The introducer sheath was still inside the hoop dispenser.The detachment fiber is intact, undamaged, and did not receive heat and melt.Unreported coil stretching at the proximal end was found.The remainder of the coil is undamaged.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the enpower and cable systems ready green light failed to illuminate.No manufacturing defects were found.The circumstances of how and when the unreported damage occurred to the unit cannot be determined.A review of the manufacturing documentation associated with this lot c40094 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment was confirmed.While the root cause cannot be determined, the contributing factor is most likely due to wiring damage.The circumstances of how and where this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging, furthermore it cannot be determined if the end user caused the damage found to the unit and if its related to the complaint event.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is 1 of 5 mdrs being submitted for this complaint, with associated mdr report numbers of 2954740-2016-00189, 2954740-2016-00190, 2954740-2016-00191, 2954740-2016-00192 and 2954740-2016-00193.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5910179
Report Number2954740-2016-00193
Device Sequence Number16244346
Product Code HCG
UDI-Device Identifier00878528007197
UDI-Public(01)00878528007197(17)200731(10)C37174
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberCDF10030630
Device Lot NumberC37174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/16/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/29/2016
Supplement Report FDA Received Date09/27/2016
10/11/2016
Patient Sequence Number1